Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 1, 2017, 9:48 PM EST for 8 counties in Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 9:48 PM EST (02:48 UTC)
- Expired
- Mar 1, 2017, 10:15 PM EST
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Baldwin County, GA, Bibb County, GA, Glascock County, GA, Hancock County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted.
940
WWUS82 KFFC 020248
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
948 PM EST WED MAR 1 2017
GAZ051-061-062-072>076-082>084-094-095-020315-
Peach GA-Taliaferro GA-Washington GA-Glascock GA-Hancock GA-Jones GA-
Twiggs GA-Wilkinson GA-Jefferson GA-Baldwin GA-Bibb GA-Warren GA-
Houston GA-
948 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
TALIAFERRO...NORTHWESTERN WASHINGTON...GLASCOCK...HANCOCK...
SOUTHEASTERN JONES...TWIGGS...WILKINSON...NORTHWESTERN JEFFERSON...
BALDWIN...EASTERN BIBB...WARREN AND NORTHERN HOUSTON COUNTIES UNTIL
1015 PM EST...
At 948 PM EST...a line of strong thunderstorms was extending from
Powelton to Browns Crossing to Skipperton...and moving east at 55
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Macon, Milledgeville, Sandersville, Warrenton, Sparta,
Jeffersonville, Gibson, Irwinton, Warner Robins, Byron, Gordon,
Tennille, Ivey, McIntyre, Toomsboro, Stapleton, Oconee, Avera,
Norwood and Payne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3295 8279 3261 8321 3266 8375 3269 8374
3269 8372 3270 8374 3285 8372 3304 8343
3349 8291 3350 8260 3345 8259 3341 8255
3335 8255 3336 8253 3334 8250 3334 8245
3331 8237
TIME...MOT...LOC 0248Z 272DEG 47KT 3344 8290 3304 8336 3274 8372
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 6:21 PM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 1, 6:21 PM EST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 621 PM EST Wed Mar 1 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 252 PM EST Wed Mar 1 2017/ SHORT TERM /Tonight through Thursday Night/... A strong front will push through GA overnight as an upper trough deepens into the Great Lakes and Ohio Valley. Strong shear combined with steep lapse rates and afternoon heating will support severe thunderstorms across much of north and central GA this afternoon and into the evening. A tornado watch is currently in effect for northwest GA until 00z. Depending on the evolution of these storms...severe weather may continue to develop into central and east GA tonight. The precipitation should exit the forecast area around 12z Thursday with only slight chance pops remaining in that area after sunrise. Winds will continue to gust into the overnight however it looks like they may remain just below advisory criteria. A much drier and cooler air mass will build into the area tomorrow and tomorrow night. Some temperatures near freezing are in store for northeast GA tomorrow night. 41 LONG TERM /Friday through Wednesday/... No changes made to the extended forecast. For the most part the long term is rather quiet and dry. Moisture return expected late Monday into Tuesday timeframe along with a cold front moving to the area with lead to chances of showers...with a slight chance of thunderstorms on Tuesday. GFS and European models are significantly different during this period so details are very much low confidence. Forecast Temperatures will run 3-4 degrees below normal Thursday night and close to normal on Friday. The coolest day will be Saturday with Low temperatures around 6 degrees below normal and Highs near to 4 degrees below normal. Temperature will then warm to above normal starting with Sunday highs. BDL 01 && .AVIATION... 00Z Update... Line of strong storms will move across the forecast area this evening, and pushing east of the forecast area after 06Z. Winds will become northwest, becoming gusty later tonight as the gradient tightens. Gusty winds will continue throughout the day Thursday. There could be a few MVFR cigs, especially with the rain, but rapid drying at all levels should clear skies for all TAFs by Thursday morning. Skies will remain mostly clear through Thursday. //ATL Confidence...00Z Update... Medium on cigs with the tsra. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 42 61 37 60 / 90 0 0 0 Atlanta 42 58 38 57 / 100 0 0 0 Blairsville 34 52 31 49 / 90 0 0 0 Cartersville 40 57 35 55 / 90 0 0 0 Columbus 47 62 39 63 / 80 5 0 0 Gainesville 41 57 37 55 / 100 0 0 0 Macon 49 63 38 64 / 80 10 0 0 Rome 39 58 35 55 / 60 0 0 0 Peachtree City 41 59 35 59 / 100 0 0 0 Vidalia 56 66 41 66 / 80 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EST this evening for the following zones: Banks...Barrow...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Forsyth... Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Madison... Meriwether...Newton...North Fulton...Oconee...Paulding...Pike... Rockdale...South Fulton...Spalding...Troup...Walton. Tornado Watch until 7 PM EST this evening for the following zones: Bartow...Chattooga...Cherokee...Dawson...Fannin...Floyd... Gilmer...Gordon...Lumpkin...Murray...Pickens...Polk...Towns... Union...White. && SHORT TERM...17 LONG TERM....RW AVIATION...17
Hazardous weather outlook, Mar 1, 12:13 PM EST, 9 hours 35 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1213 PM EST Wed Mar 1 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1213 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... The risk for severe weather across north and central Georgia will increase this afternoon and evening as a strong cold front crosses the area. Thunderstorms will develop after 2 PM across extreme northwest Georgia, then a more organized line of storms will move southeast between 4PM and Midnight tonight. Damaging winds will be the primary threat, however, a few storms will be capable of producing tornadoes and large hail. Locally heavy rain and frequent cloud to ground lightning with the strong winds are expected to affect a large area of north and central Georgia. The severe threat will end from northwest to southeast this evening, with storms expected to move south of a Americus to Dublin line after 1 AM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a slight chance of thunderstorms next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activiation will likely be necesary across much of north and central Georgia, especially after 2 PM this afternoon, through this evening.
In the hours before
Local storm report, Mar 1, 9:08 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 2 NE BUCHANAN 33.81N 85.17W
03/01/2017 HARALSON GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN AT THE INTERSECTION OF 5
POINTS ROAD AND ALLRED ROAD.
&&
EVENT NUMBER FFC1700222
KINGSpecial weather statement, Mar 1, 9:12 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
912 PM EST WED MAR 1 2017
GAZ050-059>061-071>073-081-082-020245-
Putnam GA-Monroe GA-Baldwin GA-Bibb GA-Hancock GA-Crawford GA-
Jones GA-Jasper GA-Greene GA-
912 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM...SOUTHERN MONROE...
WESTERN BALDWIN...BIBB...NORTHWESTERN HANCOCK...NORTHWESTERN
CRAWFORD...JONES...SOUTHEASTERN JASPER AND SOUTHEASTERN GREENE
COUNTIES UNTIL 945 PM EST...
At 912 PM EST...a line of strong thunderstorms was extending from
near Shady Dale to near Hillsboro to near Culloden...and moving east
at 50 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Macon, Milledgeville, Eatonton, Forsyth, Gray, White Plains, Shady
Dale, Payne, Culloden, Reynolds Plantation, Payne City, Phoenix,
Midway-Hardwick, Liberty, Meriwether, Postell, Wayside, Allenwood,
Griswoldville and Round Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3347 8302 3323 8318 3303 8327 3293 8336
3285 8351 3280 8350 3274 8357 3279 8416
3280 8412 3285 8412 3313 8379 3343 8357
TIME...MOT...LOC 0212Z 269DEG 41KT 3337 8354 3313 8371 3284 8406
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Mar 1, 9:15 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EST WED MAR 1 2017
GAZ069-079>082-089>094-102-103-020300-
Peach GA-Stewart GA-Marion GA-Talbot GA-Muscogee GA-Macon GA-
Schley GA-Chattahoochee GA-Taylor GA-Bibb GA-Upson GA-Crawford GA-
Webster GA-
915 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...NORTHEASTERN STEWART...
MARION...SOUTHERN TALBOT...MUSCOGEE...NORTHERN MACON...SCHLEY...
CHATTAHOOCHEE...TAYLOR...SOUTHWESTERN BIBB...SOUTHEASTERN UPSON...
CRAWFORD AND NORTHWESTERN WEBSTER COUNTIES UNTIL 1000 PM EST...
At 915 PM EST...a line of strong thunderstorms was extending from
Baldwinville to near Upatoi to near Seale...and moving east at 55
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Fort Valley, Buena Vista, Butler, Ellaville, Roberta, Cusseta, Byron,
Marshallville, Reynolds, Ideal, Junction City, Geneva, Fort
Benning/lawson Army Air Fld, North Fort Benning, Upatoi, Putnam,
Brantley, Juniper, Oakland and Howard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3222 8495 3223 8492 3225 8492 3226 8489
3230 8494 3233 8501 3238 8497 3239 8499
3239 8497 3240 8498 3242 8496 3244 8497
3244 8498 3271 8444 3282 8372 3245 8381
3244 8383 3246 8384 3244 8384 3215 8446
TIME...MOT...LOC 0215Z 274DEG 48KT 3267 8444 3253 8471 3230 8521
HAIL...0.25IN
WIND...40MPHLocal storm report, Mar 1, 9:17 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 N WOODLAND SPRINGS 34.02N 83.90W
03/01/2017 GWINNETT GA PUBLIC
TREES WERE BLOWN DOWN ON DACULA ROAD AT BAILEY WOODS
ROAD.
&&
EVENT NUMBER FFC1700223
RWILLISSpecial weather statement, Mar 1, 9:17 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
917 PM EST WED MAR 1 2017
GAZ039-049>051-060-062-020300-
Taliaferro GA-Wilkes GA-Morgan GA-Putnam GA-Warren GA-Greene GA-
917 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN WILKES...
SOUTHEASTERN MORGAN...NORTHWESTERN PUTNAM...NORTHWESTERN WARREN AND
GREENE COUNTIES UNTIL 1000 PM EST...
At 917 PM EST...a line of strong thunderstorms was extending from
Floral Hill to Lyneville to near Rock Eagle 4-H Center...and moving
east at 55 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Washington, Greensboro, Crawfordville, White Plains, Siloam, Norwood,
Sharon, Veazey, Holliday Park, Parks Mill, Lyneville, Ficklin,
Cadley, Lundberg, Robinson, Harmony, Godfrey, Metasville, Floral Hill
and Aonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8249 3366 8251 3364 8256 3365 8258
3363 8258 3363 8262 3362 8262 3361 8265
3350 8261 3346 8273 3345 8299 3347 8301
3345 8304 3344 8355 3362 8300 3388 8262
3386 8260 3387 8258 3383 8260 3364 8248
TIME...MOT...LOC 0217Z 265DEG 46KT 3385 8262 3363 8294 3347 8343
WIND...40MPHSpecial weather statement, Mar 1, 9:48 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
948 PM EST WED MAR 1 2017
GAZ051-061-062-072>076-082>084-094-095-020315-
Peach GA-Taliaferro GA-Washington GA-Glascock GA-Hancock GA-Jones GA-
Twiggs GA-Wilkinson GA-Jefferson GA-Baldwin GA-Bibb GA-Warren GA-
Houston GA-
948 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
TALIAFERRO...NORTHWESTERN WASHINGTON...GLASCOCK...HANCOCK...
SOUTHEASTERN JONES...TWIGGS...WILKINSON...NORTHWESTERN JEFFERSON...
BALDWIN...EASTERN BIBB...WARREN AND NORTHERN HOUSTON COUNTIES UNTIL
1015 PM EST...
At 948 PM EST...a line of strong thunderstorms was extending from
Powelton to Browns Crossing to Skipperton...and moving east at 55
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Macon, Milledgeville, Sandersville, Warrenton, Sparta,
Jeffersonville, Gibson, Irwinton, Warner Robins, Byron, Gordon,
Tennille, Ivey, McIntyre, Toomsboro, Stapleton, Oconee, Avera,
Norwood and Payne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3295 8279 3261 8321 3266 8375 3269 8374
3269 8372 3270 8374 3285 8372 3304 8343
3349 8291 3350 8260 3345 8259 3341 8255
3335 8255 3336 8253 3334 8250 3334 8245
3331 8237
TIME...MOT...LOC 0248Z 272DEG 47KT 3344 8290 3304 8336 3274 8372
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:01 PM EST | Special Weather Statement | FFC | Barrow, Gwinnett | 29 min |
| Mar 1, 7:02 PM EST | Special Weather Statement | FFC | Banks | 13 min |
| Mar 1, 7:15 PM EST | Special Weather Statement | FFC | DeKalb | 30 min |
| Mar 1, 7:22 PM EST | Special Weather Statement | FFC | Jackson, Madison | 23 min |
| Mar 1, 7:26 PM EST | Special Weather Statement | FFC | Coweta | 34 min |
| Mar 1, 7:28 PM EST | Special Weather Statement | FFC | Troup | 32 min |
| Mar 1, 7:31 PM EST | Special Weather Statement | FFC | DeKalb | 29 min |
| Mar 1, 7:35 PM EST | Special Weather Statement | FFC | Barrow, Madison | 25 min |
| Mar 1, 7:40 PM EST | Special Weather Statement | FFC | Gwinnett | 35 min |
| Mar 1, 7:53 PM EST | Special Weather Statement | FFC | Meriwether | 37 min |
| Mar 1, 8:01 PM EST | Special Weather Statement | FFC | Newton, Rockdale | 29 min |
| Mar 1, 8:02 PM EST | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 28 min |
| Mar 1, 8:16 PM EST | Special Weather Statement | FFC | Lamar, Pike, Spalding, Upson | 29 min |
| Mar 1, 8:32 PM EST | Special Weather Statement | FFC | Greene, Morgan | 28 min |
| Mar 1, 8:43 PM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Monroe | 32 min |
| Mar 1, 8:46 PM EST | Special Weather Statement | FFC | Morgan, Newton | 29 min |
| Mar 1, 8:49 PM EST | Special Weather Statement | FFC | Talbot, Upson | 26 min |
| Mar 1, 8:52 PM EST | Special Weather Statement | FFC | Wilkes | 23 min |
| Mar 1, 9:12 PM EST | Special Weather Statement | FFC | Bibb, Jones, Putnam | 33 min |
| Mar 1, 9:15 PM EST | Special Weather Statement | FFC | Chattahoochee, Crawford, Macon, Marion, Peach, Schley and 1 more | 45 min |
| Mar 1, 9:17 PM EST | Special Weather Statement | FFC | Taliaferro, Wilkes | 43 min |
| Mar 1, 10:01 PM EST | Special Weather Statement | FFC | Houston, Macon, Marion, Peach, Schley, Stewart and 1 more | 44 min |
| Mar 1, 10:15 PM EST | Special Weather Statement | FFC | Bleckley, Glascock, Jefferson, Twiggs, Washington, Wilkinson | 45 min |
| Mar 1, 10:54 PM EST | Special Weather Statement | FFC | Bleckley, Jefferson, Johnson, Laurens | 51 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.